MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES BIOMARC TISSUE MARKER DEVICE

CARBON MEDICAL TECHNOLOGIES BIOMARC TISSUE MARKER DEVICE
Model Number 040230
Medical Device Problem Codes Mechanical Problem (1384); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Biomarc tissue markers are sterile, single patient use, pyrolytic carbon coated zirconium oxide discrete markers that are visible on standard radiographs (x-ray, mammography, fluoroscopy, kv, and ct) as well as ultrasound, and magnetic resonance imaging (mri).Biomarc tissue markers are placed into soft tissue during open, percutaneous, or endoscopic procedures to radiographically mark a surgical location.Biomarc tissue markers are supplied pre-loaded in a sterile, pyrogen free, single patient use deployment device.It was reported that the surgeon found a piece of the marker applicator sheath inside the breast during an excision.A related experience review was conducted with no other instances of this event having been reported for this catalog number at any other facility.Although it could not be concluded that this device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported malfunction.As such, we are submitting this medwatch report.The information contained herein is being provided to the fda to comply with regulations relating to medical device reporting and is based on information submitted by others that may not be factually correct.This submission does not constittute a determination or admission that a device has malfunctioned or that a device is related to death, injury or malfunction.
 
Event or Problem Description
The surgeon reported finding a piece of the marker applicator sheath inside the breast during an excision.

Brand Name
BIOMARC TISSUE MARKER DEVICE
Common Device Name
BIOMARC
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES
1290 hammond rd.
st. paul MN 55110
Manufacturer Contact
tina wittchow
1290 hammond rd
st. paul, MN 55110
6516538512
MDR Report Key21172509
Report Number2134494-2024-00022
Device Sequence Number11831178
Product Code NEU
UDI-Device Identifier00858015005226
UDI-Public00858015005226
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number040230
Device Lot Number2210316B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale